# SDR USAA950037

- Difficulty date: January 22, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N946VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47026
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5912290502
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DCA - FLT 545 - DURING CLIMB-OUT, THE FIRST OFFICER'S WINDSHIELD HAD AN ELECTRICAL ARCING WHICH IMMEDIATELY CAUSED APPROXIMATELY TWENTY CRACKS IN THE OUTSIDE WINDOW.  THE CAPTAIN DECLARED AN EMERGENCY AND RETURNED TO DCA.  MAINTENANCE REPLACED THE WINDSHIELD.  AN OPERATIONAL CHECK OF THE WINDSHIELD ANTI-ICING AND ANTI-FOGGING SYSTEMS WERE CHECKED.  OPERATIONS CHECKED GOOD.  (W)
